Part 1: Autoimmune Hemolytic Anemia

Thomas G. DeLoughery, MD

Professor of Medicine, Pathology, and Pediatrics, Division of Hematology/Medical Oncology,
Departments of Medicine and Pediatrics, and Division of Laboratory Medicine, Department of
Pathology, Oregon Health Sciences University, Portland, OR

Question 4

You are called to consult on a critically ill patient in the intensive care unit. She had an uncomplicated hysterectomy 2 weeks ago but presented today gravely ill with severe hypotension. Her hematocrit is 12% with signs of hemolysis and a positive DAT. She also has renal failure and florid disseminated intravascular coagulation (DIC). Which of the following drugs is most likely to cause the type of reaction observed in this patient?

  •   Cefotetan
  •   Fludarabine
  •   Methyldopa
  •   Penicillin
  •   Trimethoprim/sulfamethoxazole

Updated 05/24/2013 • jdw | Copyright ©2014 Turner White Communications